MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC AORTIC VALVE WITH STANDARD SEWING RING AND EXTENDED HOLDER; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X PROSTHETIC AORTIC VALVE WITH STANDARD SEWING RING AND EXTENDED HOLDER; HEART-VALVE, MECHANICAL
Model Number ONXAE-19
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Valvular Insufficiency/ Regurgitation (4449)
Date of Event 06/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
According to the initial report received, an on-x valve implanted in 2017 was explanted and replaced due to pannus growth.
 
Additional Manufacturer Narrative
The manufacturing records for onxae-19, serial number (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.On (b)(6) 2017 an onxae-19 sn (b)(6) was used in a case for an unidentified patient in the mitral position.This valve was explanted and replaced on (b)(6) 2022 (1,178 days post implant) by an unknown valve type and size.As per the surgeon, the subject ¿had a 19 onyx mitral valve in 2017, back in surgery today, found pannus formation.¿ one photograph was provided and reviewed, but no other records or information were made available.Multiple attempts were made to contact the surgeon for further information, and we were not able to obtain anything further.The valve was not returned to the manufacturer for evaluation; however, manufacturing records for this valve show a product meeting all requirements and acceptable for distribution.Pannus formation resulted in explant 4 years and 10 months postop.The instructions for use (ifu) identify explantation as a risk factor due to adverse events including pannus [instructions for use].The frequency of occurrence for pannus is not established and has been reported for the on-x valve only anecdotally (see, for example, han 2015 for an aortic case and abad 2016 for a tricuspid case).However, bonnichsen et al.Reiterate the claim by vitale et al.That thrombosis and pannus are both present in as many as 45% of cases of obstructed mechanical valves (on-x was not evaluated in this particular study) [bonnichsen 2015, vitale 1997].Pannus formation is a known risk factor for foreign body implants such as on-x valves per our instructions for use [ifu].The on-x heart valve risk management file was reviewed and found to thoroughly identify the process and product hazards for indications.Each individual hazard is mitigated and reduced as far as possible by design and process.Post-production residual risk is communicated in the product¿s labeling and ifu.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion- formerly cryolife/jotec is accurate or has been confirmed by artivion.References: abad c, et al.Dysfunction of an on-x heart valve by pannus, j heart valve dis 2016 sep;25(5):634-637.Bonnichsen cr & pellikka pa, prosthetic valve thrombus versus pannus ¿ progress with imaging, circ cardiovasc imaging 2015;8: doi: 10.1161/circimaging.115.004283.Han k, et al.Subprosthetic pannus after aortic valve replacement surgery: cardiac ct findings and clinical features, radiology 2015;v276n3:724-731.On-x instructions for use including aortic valve inr 1.5-2.0 update.Http://www.Onxlti.Com/ifu.Vitale n, et al.Obstruction of mechanical mitral prostheses: analysis of pathologic findings, ann thorac surg 1997;63:1101-1106.

Brand Name
ON-X PROSTHETIC AORTIC VALVE WITH STANDARD SEWING RING AND EXTENDED HOLDER
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg. b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd. nw
kennesaw, GA 30144
7704193355
MDR Report Key15066693
Report Number1649833-2022-00041
Device Sequence Number20197546
Product Code LWQ
UDI-Device Identifier00851788001389
UDI-Public851788001389
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberONXAE-19
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2022
Supplement Date Received by Manufacturer06/24/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown